Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 19, 2021, 8:00 PM EDT for Mifflin County, Pennsylvania. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 19, 2021, 8:15 PM EDT
- In force
- 15 min
- Issued by
- NWS State College, PA
County Mifflin County, PA
The radar
The State College radar (KCCX), 39 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WWUS81 KCTP 200000
SPSCTP
Special Weather Statement
National Weather Service State College PA
800 PM EDT Mon Jul 19 2021
PAZ027-200015-
Mifflin PA-
800 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
815 PM EDT...
At 759 PM EDT, Doppler radar indicated a strong thunderstorm near
Reedsville, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Belleville and Barrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 7775 4064 7774 4068 7768 4069 7769
4068 7770 4069 7771 4073 7768 4072 7761
4058 7762
TIME...MOT...LOC 2359Z 011DEG 11KT 4068 7767
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:59 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 19, 5:59 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service State College PA 559 PM EDT Mon Jul 19 2021 .SYNOPSIS... A mid and upper level trough extending from Southern Quebec Canada into Eastern PA will create a northwesterly flow of dry but much warmer air today and Tuesday. A few weak weather systems will move across the area today and Tuesday bringing a chance for a few showers across northern PA and perhaps even a thunderstorm. This trough is forecast to linger over the area for much of the week, bringing a much drier week and less humidity then previous weeks. && .NEAR TERM /THROUGH TUESDAY/... North to south moving showers are affecting the eastern forecast area this afternoon...generally along a Route 15 line. A few lightning strikes have occurred in Lycoming county. Expect these to continue through the daylight hours, remaining generally east of a Coudersport to State College to Breezewood line. The showers are moving quickly so do not expect any water issues in Tioga county with their low FFG values. After the showers and clouds diminish this evening, look for partly cloudy skies areawide along with a trend to light/variable wind that will help to produce patchy valley fog once again with little impact. && .SHORT TERM /TUESDAY NIGHT THROUGH 6 PM TUESDAY/... Tuesday should be the warmest and most humid day off the week with just a slight chance of a mid to late afternoon shower or thunderstorms across the northern tier counties of the state. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Persistent upper-level troughing with a mean west-northwest flow aloft will bring a series of shortwaves and associated cold fronts across central PA from the midweek into next weekend. The first of these shortwaves is projected to pass through early Wednesday, with additional shortwave passages expected Friday and again next Sunday. Each shortwave will be accompanied by a chance of showers and thunderstorms, but lower PWATs (available deep moisture) than we've seen lately should keep the probability of heavy rainfall relatively low. Latest guidance supports seasonably warm temperatures through next weekend. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... Scattered thunderstorms will continue to fire across the Susquehanna Valley through early evening, producing brief, localized vis reductions and gusty winds in a few spots. Elsewhere, confidence in VFR conditions is high from KUNV/KAOO westward. Any thunderstorms across the Susq Valley should diminish quickly around sunset. The focus will then shift toward developing valley fog overnight. Conditions will be most favorable for fog formation across the northwest part of the state, where winds will become calm the earliest, and also where the ground is wettest across the Susquehanna Valley. In these locations, valley fog is possible by around 03Z and could become dense late tonight. Any valley fog will quickly burn off Tuesday morning, leaving widespread VFR conds under a hazy sky. A stray late-day shower or tstorm is possible across far northern PA, associated with an approaching cold front. Outlook... Wed...Scattered SHRA and PM TSRA. Thurs...Generally VFR. Fri...Scattered PM SHRA/TSRA. Sat...Generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Tyburski SHORT TERM...Lambert/Tyburski LONG TERM...Evanego AVIATION...Fitzgerald/Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 15 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 435 AM EDT Mon Jul 19 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 435 AM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 6:44 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service State College PA 644 PM EDT Mon Jul 19 2021 PAZ019-027-028-192315- Juniata PA-Mifflin PA-Southern Centre PA- 644 PM EDT Mon Jul 19 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA...MIFFLIN...AND SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT... At 643 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from Poe Valley State Park to near Reeds Gap State Park. Movement was south at 10 mph. Penny size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Alfarata, Belltown, Poe Valley State Park, Reeds Gap State Park, Wagner and Siglerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4055 7735 4069 7753 4089 7753 4080 7735 TIME...MOT...LOC 2243Z 351DEG 9KT 4081 7747 4074 7744 Banghoff
Special weather statement, Jul 19, 6:58 PM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service State College PA 658 PM EDT Mon Jul 19 2021 PAZ019-045-192315- Southern Clinton PA-Southern Centre PA- 658 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND SOUTHERN CENTRE COUNTIES UNTIL 715 PM EDT... At 658 PM EDT, Doppler radar indicated a strong thunderstorm over Mackeyville, moving south at 10 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Lamar, Millheim, Aaronsburg, Rebersburg, Madisonburg and Mackeyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4108 7756 4108 7747 4088 7741 4086 7756 TIME...MOT...LOC 2258Z 351DEG 9KT 4105 7751 Banghoff
Special weather statement, Jul 19, 7:05 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
705 PM EDT Mon Jul 19 2021
PAZ019-192315-
Southern Centre PA-
705 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CENTRE COUNTY
UNTIL 715 PM EDT...
At 705 PM EDT, Doppler radar indicated a strong thunderstorm over
Spring Mills, moving south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Spring Mills and Seven Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4087 7762 4086 7756 4077 7755 4076 7760
4076 7762
TIME...MOT...LOC 2305Z 353DEG 17KT 4082 7758
BanghoffSpecial weather statement, Jul 19, 7:15 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
715 PM EDT Mon Jul 19 2021
PAZ019-027-192345-
Mifflin PA-Southern Centre PA-
715 PM EDT Mon Jul 19 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN AND SOUTHERN
CENTRE COUNTIES UNTIL 745 PM EDT...
At 715 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Potters Mills to Reeds Gap State Park. Movement
was south at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Burnham, Milroy, Yeagertown, Reedsville, Alfarata, Potters Mills,
Belltown, Seven Mountains, Reeds Gap State Park, Maitland and
Siglerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4068 7768 4069 7769 4086 7763 4078 7738
4063 7745 4062 7748 4060 7750
TIME...MOT...LOC 2315Z 011DEG 11KT 4081 7760 4074 7747
BanghoffSpecial weather statement, Jul 19, 7:42 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
742 PM EDT Mon Jul 19 2021
PAZ027-028-200000-
Juniata PA-Mifflin PA-
742 PM EDT Mon Jul 19 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF JUNIATA AND MIFFLIN
COUNTIES UNTIL 800 PM EDT...
At 742 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Seven Mountains to near Alfarata. Movement
was south at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewistown, Burnham, Belleville, Milroy, Highland Park, Yeagertown,
Reedsville, Juniata Terrace, Alfarata, Walnut, Seven Mountains,
Maitland and Barrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4063 7775 4068 7768 4069 7769 4068 7770
4070 7770 4072 7768 4073 7768 4075 7765
4067 7742 4051 7749
TIME...MOT...LOC 2342Z 018DEG 11KT 4073 7768 4063 7746
BanghoffSpecial weather statement, Jul 19, 8:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
800 PM EDT Mon Jul 19 2021
PAZ027-200015-
Mifflin PA-
800 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN COUNTY UNTIL
815 PM EDT...
At 759 PM EDT, Doppler radar indicated a strong thunderstorm near
Reedsville, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Belleville and Barrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4061 7775 4064 7774 4068 7768 4069 7769
4068 7770 4069 7771 4073 7768 4072 7761
4058 7762
TIME...MOT...LOC 2359Z 011DEG 11KT 4068 7767
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:13 PM EDT | Special Weather Statement | CTP | Clinton | 17 min |
| Jul 20, 6:20 PM EDT | Special Weather Statement | CTP | Warren | 25 min |
| Jul 20, 6:49 PM EDT | Special Weather Statement | CTP | Warren | 41 min |
| Jul 20, 7:17 PM EDT | Special Weather Statement | CTP | Warren | 28 min |
| Jul 20, 7:46 PM EDT | Special Weather Statement | CTP | McKean | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.